Hail, Boundary
- When
- August 10, 1:13 PM PST
- Where
- Boundary County, 3 mi W of Naples
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 48.567, -116.450
A severe thunderstorm produced nickel size hail in west of Naples, and blew down at least three trees in Bonners Ferry. One tree snapped a power pole and power line, another tree landing on a home, with another tree striking a car.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
A severe thunderstorm produced nickel size hail in west of Naples, and blew down at least three trees in Bonners Ferry. One tree snapped a power pole and power line, another tree landing on a home, with another tree striking a car.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Aug 10, 12:15 PM PST, 58 minutes earlier.
AREA FORECAST DISCUSSION ...CORRECTED... NATIONAL WEATHER SERVICE SPOKANE WA 115 PM PDT THU AUG 10 2006 .SYNOPSIS...AN UPPER TROUGH OVER THE EASTERN PACIFIC WILL MOVE SLOWLY EASTWARD. THE PACIFIC NORTHWEST WILL BE UNDER THE INFLUENCE OF SOUTHWESTERLY FLOW THROUGH THE END OF THE WORK WEEK. && .DISCUSSION... ISSUED AN UPDATE FOR THE REST OF THIS AFTERNOON AND TONIGHT. LINE OF CONVECTION FROM PRIEST LAKE TO ODESSA AT 20Z WAS MAKING A SLOW EASTWARD PROGRESSION AND WILL TRAVERSE THE NE PORTION OF THE FORECAST AREA OVER 20Z AND 03Z. EXPECTING SECOND AREA OF CONVECTION TO FIRE AHEAD OF TROF CURRENTLY CROSSING THE NORTH CASCADES. HI CAPES... GOOD DYNAMIC SUPPORT AND FULL SUNSHINE ARE COMING TOGETHER OVER THIS AREA. INCLUDED SMALL HAIL AND GUSTY WINDS ALONG WITH HIGH POPS ACROSS THE NORTHERN PART OF THE FORECAST AREA THROUGH 03Z. JL && .AVIATION...ISOLATED THUNDERSTORMS WERE DEVELOPING OVER THE BASIN AT 18Z ALONG THIN LINE OF MID LEVEL INSTABILITY. THESE STORMS SHOULD PASS ACROSS THE SPOKANE AREA TAF SITES BY 23Z. ALSO EXPECT THUNDERSTORMS TO DEVELOP OVER EASTERN OR BETWEEN 19Z AND 22Z AND MOVE INTO THE LWS AREA AND THEN NE TO THE ID MT BORDER. SOME MVFR CONDITIONS EXPECTED WITH THE THUNDERSTORMS... ALONG WITH THE POSSIBILITY OF LOCAL WINDS TO 30 KTS. JL && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 83 56 79 53 81 56 / 20 30 20 10 10 0 COEUR DALENE 82 54 77 49 80 51 / 20 40 30 20 10 0 PULLMAN 84 52 79 46 79 49 / 30 40 20 10 10 0 LEWISTON 91 62 88 58 88 59 / 20 50 10 10 10 0 COLVILLE 82 53 78 47 82 47 / 20 30 20 20 10 0 SANDPOINT 85 53 75 44 80 48 / 20 50 40 20 10 0 KELLOGG 84 55 79 47 81 51 / 20 60 40 20 10 0 MOSES LAKE 87 56 83 53 85 56 / 20 10 10 10 0 0 WENATCHEE 83 59 81 60 86 61 / 20 10 10 10 0 0 OMAK 83 56 82 53 87 56 / 20 20 10 10 10 0 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
157 PM PDT THU AUG 10 2006
IDZ001>004-WAZ033>038-042>044-112100-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-WASHINGTON PALOUSE-MOSES LAKE AREA-
UPPER COLUMBIA BASIN-SPOKANE AREA-NORTHEAST MOUNTAINS-
OKANOGAN HIGHLANDS-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW...
ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN...
PULLMAN...MOSES LAKE...EPHRATA...OTHELLO...QUINCY...RITZVILLE...
COULEE DAM...ODESSA...ELECTRIC CITY...WILBUR...GRAND COULEE...
COULEE CITY...SPOKANE...COLVILLE...DEER PARK...CHEWELAH...
NEWPORT...KETTLE FALLS...REPUBLIC...INCHELIUM...LEAVENWORTH...
MAZAMA...TWISP...WINTHROP...OMAK...OKANOGAN...BREWSTER...
BRIDGEPORT...OROVILLE...WATERVILLE...MANSFIELD
157 PM PDT THU AUG 10 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH
CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST
WASHINGTON.
THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
RED FLAG WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR
NORTH IDAHO PANHANDLE...COEUR D ALENE AREA...IDAHO
PALOUSE...CENTRAL PANHANDLE MOUNTAINS...SPOKANE
AREA...NORTHEAST MOUNTAINS
RED FLAG WARNING IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR
WASHINGTON PALOUSE...MOSES LAKE AREA...UPPER COLUMBIA
BASIN...OKANOGAN HIGHLANDS...EAST SLOPES NORTH
CASCADES...OKANOGAN VALLEY...WATERVILLE PLATEAU
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
SEARFWOTX /WWUS86 KOTX/
.DAY ONE...THIS AFTERNOON AND TONIGHT
A PACIFIC WEATHER SYSTEM MOVING THROUGH THE AREA WILL BRING
THUNDERSTORMS THROUGH THIS EVENING. THESE THUNDERSTORMS COUPLED
WITH GUSTY WINDS AND LOW HUMDITIES HAVE PROMPTED THE ISSUANCE OF
A RED FLAG WARNING THROUGH THIS EVENING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
IDZ026-027-WAZ031-032-041-112100-
LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
WENATCHEE AREA-
INCLUDING THE CITIES OF...LEWISTON...KAMIAH...CRAIGMONT...
NEZPERCE...WINCHESTER...ANATONE...PEOLA...CLARKSTON...WENATCHEE
157 PM PDT THU AUG 10 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO...NORTH CENTRAL WASHINGTON AND SOUTHEAST WASHINGTON.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.The Spokane radar (KOTX), 132 km away, was scanning. The volume nearest the first event began at 21:15 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2006Every state in 2006This day in weather historyWarnings in Idaho, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532572, 5532573.